Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 161, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2010, 8:51 PM CDT for Marion County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2010, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 27, 2010, 9:15 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 105 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 5:04 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
434 WUUS53 KLSX 280151 SVRLSX ILC121-280215- /O.NEW.KLSX.SV.W.0161.100628T0151Z-100628T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 851 PM CDT SUN JUN 27 2010 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 915 PM CDT * AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OMEGA...OR 9 MILES NORTHEAST OF SALEM...AND MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... OMEGA AND STEPHEN FORBES STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3860 8870 3860 8894 3883 8894 3883 8870 TIME...MOT...LOC 0150Z 258DEG 30KT 3870 8879 WIND...HAIL 60MPH 0.75IN $$ MILLER
1 follow-up statement
031 WWUS53 KLSX 280208 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 908 PM CDT SUN JUN 27 2010 ILC121-280217- /O.EXP.KLSX.SV.W.0161.000000T0000Z-100628T0215Z/ MARION IL- 908 PM CDT SUN JUN 27 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY WILL EXPIRE AT 915 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT FOR SOUTHERN MARION COUNTY UNTIL 930 PM. LAT...LON 3860 8870 3860 8894 3883 8894 3883 8870 TIME...MOT...LOC 0207Z 258DEG 30KT 3873 8861 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:28 PM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jun 27, 2:28 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 228 PM CDT SUN JUN 27 2010 .DISCUSSION... /228 PM CDT SUN JUN 27 2010/ MAIN CONCERN DEALS WITH COVERAGE AND SEVERITY OF TSRA OVER THE CWA THE NEXT 24 HOURS. COLD FRONT CURRENTLY EXTENDED FROM SERN IA SWWD TO SOUTH OF KANSAS CITY AT 19Z. THE AIR MASS AHEAD OF THE FRONT HAS RECOVERED FROM THE MCS GENERATED OUTFLOW THAT WAS OVER THE AREA THIS MORNING. MLCAPES NOW RANGE FROM 1000-3000 J/KG WITH LITTLE CINH LEFT. SOME WEAK CELLS HAVE DEVELOPED OVER THE ERN OZARKS...AND SATELLITE IS ALSO SHOWING THAT THE CU FIELD IS BECOMING MORE AGITATED AHEAD OF THE COLD FRONT OVER CNTRL AND NERN MO. THIS GOES ALONG WITH THE IDEA OF THE 12Z NCEP WRF AND LATEST RUNS OF THE HRRR/RUC THAT TSRA SHOULD INCREASE IN AREAL COVERAGE OVER THE CWA THE REST OF THE AFTERNOON INTO THIS EVENING WITH FORECAST CAPES ABOVE 4000 J/KG BETWEEN 21-00Z. MID-DEEP LAYER SHEAR WILL REMAIN WEAK AND CONVERGENCE IS NOT PARTICULARLY STRONG ALONG THE FRONT WHICH SHOULD LIMIT WIDESPREAD SEVERE POTENTIAL... BUT VERY UNSTABLE ATMOSPHERE AND DELTA THETA-E'S AROUND 30K BETWEEN SFC-750MB SUGGEST THE POTENTIAL FOR ISOLD SVR TSRA THROUGH LATE EVENING. STORMS MAY ALSO BE EFFICIENT HEAVY RAIN PRODUCERS GIVEN THE PWATS AROUND 2 INCHES AND WARM CLOUD LAYERS OVER 4KM. HAVE LIKELY OR BETTER CHANCES GOING OVER THE SRN HALF OF THE CWA TONIGHT...AND THEN JUST CHANCE POPS CONFINED TO THE SERN MO/SRN IL COUNTIES ON MONDAY MORNING ALONG THE EXITING FRONT. LARGE SCALE SUBSIDENCE WILL SET IN BEHIND EXITING SFC FRONT/GREAT LAKES TROUGH STARTING A DRY PERIOD THAT WILL LAST THROUGH THE REST OF THE WEEK. GFS/NAM MOS AND SREF 2M TEMPS ARE IN GOOD AGREEMENT THE NEXT FEW DAYS AND DID NOT SEE MUCH REASON TO DEVIATE FROM THEM. WILL KEEP A DRY FORECAST GOING LATE WEEK AND NEXT WEEKEND WITH TEMPS CLIMBING BACK TO WARM NORMALS BY INDEPENDENCE DAY. THERE IS A BIT MORE UNCERTAINTY TODAY AS BOTH THE 00Z AND 12Z CANADIAN GEM/GFS ARE TRYING TO BRING THE REMNANTS OF ALEX NWD INTO THE MID MS VALLEY BY NEXT SUNDAY. LATEST TPC GUIDANCE GOES ALONG WITH THE ECMWF KEEPING ALEX ON A MORE WNWWD COURSE DURING THE WEEK. THE ECMWF IS SHOWING MUCH BETTER RUN-TO-RUN CONTINUITY OVER THE PAST 24 HOURS...SHOWING THE SLOW PROGRESSION OF THE LONGWAVE RIDGE THROUGH THE CNTRL CONUS WHICH SHOULD CAUSE LARGE SCALE NEUTRAL OR DOWNWARD MOTION THROUGH THE PERIOD. THE ECMWF DOES INDICATE GULF MOISTURE WILL BEGIN TO RETURN FROM THE SW BY SUNDAY...BUT THERE IS NO DISCERNIBLE FORCING FOR IT TO ACT ON TO WARRANT ADDING POPS AT THIS POINT. 850MB TEMPS AROUND +13C WITH ELY SFC WINDS ON THURSDAY WILL WARM TO NEAR +20C WITH SLY WINDS OVER THE WEEKEND. BRITT && .AVIATION... /1244 PM CDT SUN JUN 27 2010/ MAIN CONCERN IS TSTMS CHANCES THRU THE EVENING. SHRA/TSTM FROM THIS MORNING ARE FINALLY DYING...LEAVING LEFT OVER MID/HIGH LEVEL CLOUDINESS. THESE SHOULD GENERALLY THIN AS THE AFTERNOON PROGRESSES. ADDITIONAL SHRA/TSTM SHOULD DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT IS FCST TO MOVE THROUGH THE AREA THIS EVENING. MODELS ARE HINTING AT A 3-6 HR WINDOW OF POST FRONTAL HIGH END MVFR CIGS OVERNIGHT. BEST CHANCES FOR THIS ARE ALONG AND EAST OF THE MS RIVER. NOT CONFIDENT IN THIS SCENARIO...GENERALLY WENT WITH 4 KFT CIGS OVERNIGHT. SKIES ARE EXPECTED TO CLEAR OUT TOWARDS DAYBREAK. INITIAL GUSTY SW WINDS WILL GRADUALLY BECOME WLY OVERNIGHT...THEN NWLY TOMORROW MORNING. VFR CONDITIONS ARE EXPECTED ON MONDAY WITH LIGHT NWLY WINDS AND JUST SOME SCT HIGH CLOUDS IN THE MORNING. SPECIFICS FOR KSTL... OUTFLOW BNDRY ASSOC WITH EARLY CONVECTION CAUSED WINDS TO BECOME NWLY AROUND 1630Z. WINDS ARE JUST NOW BEGINNING TO RECOVER FORM THIS INTERRUPTION. STILL EXPECT THEM TO BE RATHER GUSTY THIS AFTERNOON. EARLIER CONVECTION HAS ALL BUT DISSIPATED. EXPECT MORE SHRA/TSTM TO DVLP ALONG/AHEAD OF COLD FRONT THAT IS FCST TO PASS THROUGH STL METRO AROUND 6Z. THERE COULD BE SOME ADDITIONAL DEVELOPMENT THIS AFTERNOON...BUT EXPECT GREATEST COVERAGE TO BE AFTER 00Z. MODELS ARE HINTING AT A 3-6 HR WINDOW OF POST FRONTAL HIGH END MVFR CIGS OVERNIGHT. BEST CHANCES FOR THIS ARE ALONG AND EAST OF THE MS RIVER. NOT CONFIDENT IN THIS SCENARIO...GENERALLY WENT WITH 4 KFT CIGS OVERNIGHT. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 27, 5:22 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 522 PM CDT SUN JUN 27 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 522 PM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING THAT COULD PRODUCE WIND GUSTS TO 60 MPH...QUARTER SIZE HAIL AND HEAVY DOWNPOURS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE TO MAJOR FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL BE LIMITED TO SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS ON MONDAY AS THE COLD FRONT EXITS THE REGION. MODERATE TO MAJOR FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION ON A LIMITED BASIS IS POSSIBLE THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jun 27, 8:10 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 PM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLASH FLOOD WOOD RIVER 38.86N 90.08W
06/27/2010 MADISON IL AMATEUR RADIO
ROUGHLY 3-4 INCHES OF WATER OVER THE ROAD AT THE
INTERSECTION OF 6TH AND EDWARDSVILLE ROAD
&&
SIPPRELLLocal storm report, Jun 27, 8:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
814 PM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLOOD WOOD RIVER 38.86N 90.08W
06/27/2010 MADISON IL AMATEUR RADIO
ROUGHLY 3-4 INCHES OF WATER OVER THE ROAD AT THE
INTERSECTION OF 6TH AND EDWARDSVILLE ROAD
&&
CORRECTED EVENT
SIPPRELLLocal storm report, Jun 27, 8:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 1 NW GRAFTON 38.98N 90.44W
06/27/2010 JERSEY IL AMATEUR RADIO
IN PERE MARQUETTE PARK ... TREES DOWN AS LARGE AS 18
INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR.
&&
CORRECTED REMARKS
SIPPRELLLocal storm report, Jun 27, 8:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST NEW BADEN 38.54N 89.70W
06/27/2010 M58 MPH CLINTON IL TRAINED SPOTTER
&&
TESLocal storm report, Jun 27, 8:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HEAVY RAIN ELSAH 38.95N 90.35W
06/27/2010 M2.16 INCH JERSEY IL TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Jun 27, 8:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HEAVY RAIN ELSAH 38.95N 90.35W
06/27/2010 M2.16 INCH JERSEY IL TRAINED SPOTTER
RAINFALL SINCE 6 PM
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:09 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Madison | 36 min |
| Jun 27, 7:10 PM CDT | Areal Flood Advisory | LSX | Bond, Fayette, Montgomery | 4 hr |
| Jun 27, 7:17 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 43 min |
| Jun 27, 7:31 PM CDT | Areal Flood Advisory | LSX | Calhoun, Jersey, Madison | 4 hr |
| Jun 27, 7:39 PM CDT | Flash Flood Warning | LSX | Bond, Fayette, Montgomery | 6 hr |
| Jun 27, 8:42 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 28 min |
| Jun 28, 1:33 AM CDT | Areal Flood Warning | LSX | Bond, Fayette | 8 hr |
| Jun 28, 9:21 AM CDT | River Flood Warning | LSX | Fayette | 35 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.